MAUDE Adverse Event Report: ARTHREX INC. BIO-COMPOSITE CORKSCREW FT VENTED 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-COMPOSITE CORKSCREW FT VENTED 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1927BCNF
Health Effect - Clinical Code Weight Changes (2607)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the sales rep that during a patella tendon reconstruction procedure, after the surgeon drilled the patient's bone, as the surgeon was inserting the two ar-1927bcnf biocomposite corkscrew anchors (ft vent 5.5 x 14.7 mm) the anchors broke.About 6 threads broke-off each, flush (if not a little countersunk).The eyelet and sutures held in place and the internal brace held the repair.The anchor was seated at 16.5 mm and the patient's bone was very dense.A suture tape was used to help protect repair in case the remaining part of the anchor eventually migrated out and two internal braces were incorporated to augment the repair.Patient was a (b)(6).Follow-up investigation: the distal portion of the anchors which remained in the patient are approximately 8 mm.The proximal ends of the anchors are not being returned because they were fractured in multiple pieces (approximately 8 pieces total) and thrown into the biohazard bin.

Brand Name
BIO-COMPOSITE CORKSCREW FT VENTED 5.5X14.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7467828
Report Number1220246-2018-00148
Device Sequence Number16406881
Product Code MAI
UDI-Device Identifier00888867023406
UDI-Public00888867023406
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue NumberAR-1927BCNF
Device Lot Number10142713
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight103